MAUDE Adverse Event Report: AESCULAP AG INSULATED OUTER TUBE 5/5MM 310MM; MONOPOLAR REUSABLE INSTRUMENTS

AESCULAP AG INSULATED OUTER TUBE 5/5MM 310MM; MONOPOLAR REUSABLE INSTRUMENTS
Model Number PM973R
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with po224r - tenaculum forceps d:5/310mm.According to the complaint description, the device broke during surgery.The tenaculum forceps d:5/310m completely broke while inside a patient while the surgeon was holding the uterus.Reportedly, the device did not fully shear off but it did bend/shear at almost a 90 degree angle while inside the patient.The surgical staff had to stop what they were doing, remove the trocars, and work to get the instrument out of the patient.No other device was required to remove the broken forceps; the surgical staff was able to pull everything out slowly.The reporter stated that the cause of the break could not be determined;that the surgical staff was just "holding the uterus and it bent while sitting there holding it.The device reportedly sheared right off the base of the four posts that go up and around the base of the insert.There was a 10 - 15 minute delay due to the intraoperative event.The device malfunction did not cause or contribute to a serious injury or death.Additional information was not provided.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Corrected information: d4 (part#, udi), g4 (pma/510k).Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to change from leading material to involved component.All information regarding this case will be updated in 9610612-2021-00266 under aag reference: (b)(4) (400506296).Investigation results: visual investigation: the shaft is fractured near the distal end.Vigilance investigator carried out the pictorial documentation visually and microscopically.The analysis of the fracture pattern illustrated a forced fracture due to overload, probably due to torsion and/or leverage during handling.No pores, inclusions or foreign bodies could be found on the point of rupture.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 4 (5) x probability of occurrence 1(5) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Correction: article number changed from po224r to pm973r - insulated outer tube 5/5mm 310mm.This item changed from leading material to involved component.Therefore, this case is no longer reportable.All further information is included and updated in the leading material report (9610612-2021-00266).Associated medwatch: 9610612-2021-00266 (400506296 - po777r).Involved components: pm973r - insulated outer tube 5/5mm 310mm - lot unknown.Po959r - monopolar handle with ratchet - lot unknown.

Brand Name
INSULATED OUTER TUBE 5/5MM 310MM
Common Device Name
MONOPOLAR REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11399868
Report Number9610612-2021-00113
Device Sequence Number19679024
Product Code GEI
UDI-Device Identifier04038653183715
UDI-Public4038653183715
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K001330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM973R
Device Catalogue NumberPM973R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PM973R - LOT UNKNOWN.; PO959R - LOT UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale